Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 82, NWS Paducah, KY

July 3, 2001Bollinger County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jul 3, 2001, 10:40 PM CDT for Bollinger County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 3, 2001, 10:40 PM CDT (03:40 UTC)
Expired
Jul 3, 2001, 11:15 PM CDT
In force
35 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bollinger County, MO

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1602 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 040340
SVRPAH

MOC017-040415-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1040 PM CDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLLINGER COUNTY IN SOUTHEAST MISSOURI

* UNTIL 1115 PM CDT

* AT 1038 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF SEDGEWICKVILLE...MOVING
  EAST AT 20 MPH.

DOPPLER RADAR INDICATED THAT LARGE HAIL WILL LIKELY OCCUR WITH THIS
STORM. MOVE TO A STURDY PLACE OF SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3753 9015 3731 9013 3743 8989 3759 8989

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:05 PM CDT, 8 hours 35 minutes earlier.

Area forecast discussion, Jul 3, 2:05 PM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
205 PM CDT TUE JUL 3 2001

TSRA FIRING UP ALONG A WK SURFACE ZONE OF CONVERGENCE FROM SW IL
INTO SE MO. AIRMASS VERY UNSTABLE WITH CAPE VALUES NEAR 3000-4000
J/KG IN THIS AREA. MEANWHILE TSRA APPROACHING SE IL AND SW IN...AS
THIS HAS HELD TOGETHER WHILE DROPPING SE FROM N IL. RUC AND RADAR
DATA SHOW EVIDENCE OF A MVC OVER CENTRAL IL. SO...OBVIOUSLY WILL
HAVE TSRA IN ZFP FOR TONIGHT. SPC IS MONITORING THE REGION FOR A
POSSIBLE WEATHER WATCH. WE ARE CONTINUING TO MONITOR FOR BETTER
ORGANIZATION. STILL LOOKS LIKE A CHANCE OF CONVECTION ON
INDEPENDENCE DAY. MODELS PROG A PRE-FRONTAL TROF ACROSS THE CWFA
DURING THE AFTERNOON AND EVENING...WITH AN UNSTABLE AIRMASS IN
PLACE. SO WILL MAINTAIN CHANCE OF CONVECTION. THE ETA AND AVN DRY
THE AIRMASS WEDNESDAY NIGHT...WITH UPPER LEVEL SUPPORT
DECREASING...SO WILL CONTINUE WITH AN EVENING WORDING. CLOUDS IN
AND OUT THROUGHOUT THE FIRST 48 HOURS.

NGM MUCH MORE AGGRESSIVE PUSHING A COOL FRONTAL BOUNDARY THROUGH BY
THURSDAY. ALL THE MODELS FORECAST A SLIGHT EASTWARD PROGRESSION OF
THE RIDGE CENTER INTO THE CENTRAL ROCKIES...AND THE ETA AND AVN
REALLY RETARD THE SOUTHWARD MOVEMENT OF THE FRONT...ESPECIALLY THE
WESTERN EXTENT OF THE FRONT ACROSS THE PLAINS. THIS IS A LITTLE BIT
OF A CHANGE FROM PREVIOUS RUNS. IN ADDITION...THE MODELS MOVE UPPER
LEVEL S/WV ENERGY SE ACROSS MO ON THURSDAY INVOF THE FRONT IN NW FLOW
ALOFT...AND THUS DEPICT A CHANCE OF CONVECTION FOR MAINLY S AND SW
SECTIONS OF THE FA. FORECAST CONFIDENCE WITH REGARD TO THIS IS LOW
ATTM. FRIDAY STILL LOOKS DRY AS HIGH PRESSURE FINALLY BUILDS IN. MRF
A LITTLE SLOWER WITH MOVING A FRONT SOUTH TOWARD THE FA SATURDAY.
HOWEVER...THE AVN MAINTAINS THAT THE NORTHERN COUNTIES MAY SEE A
CHANCE OF CONVECTION...SO WILL LEAVE IN FOR THE NORTHERN HALF TO
AVOID A FLIP FLOP FOR NOW. OTHERWISE...MRF MAINTAINS TAHE CHANCE FOR
SHRA AND TSRA SUNDAY AND MONDAY...AND NOW CARRY IT INTO TUE.

GUIDANCE NUMBERS ARE IN FAIR AGREEMENT...AND GENERALLY FOLLOWED.

.PAH...NONE.

CN

In the hours before

Local storm report, Jul 3, 8:14 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
814 PM CDT TUE JUL 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0735 PM    10 W MARION               IL   WIND DAMAGE
07/03/01   WILLIAMSON                     4 TREES DOWN OVER THE
                                          WESTERN PART OF THE
                                          COUNTY.REPORTED BY LAW
                                          ENFORCEMENT

DLL
Local storm report, Jul 3, 8:37 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
837 PM CDT TUE JUL 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    CARBONDALE                IL   FLASH FLOODS
07/03/01   JACKSON                        RAIN WAS 18 INCHES DEEP
                                          AND FLOWING DOWN SOUTH
                                          ILLINOIS AVENUE. MANHOLE
                                          COVERS WERE LIFTED OFF ITS
                                          BASE 12 TO INCHES. REPORTED
                                          BY EMA COORDINATOR.

DLL
Local storm report, Jul 3, 9:12 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE PADUCAH, KY
912 PM CDT TUE JUL 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    CARBONDALE                IL   FLASH FLOODS
07/03/01   JACKSON                        RAIN WAS 18 INCHES DEEP
                                          AND FLOWING DOWN SOUTH
                                          ILLINOIS AVENUE. MANHOLE
                                          COVERS WERE LIFTED OFF ITS
                                          BASE 12 TO INCHES. REPORTED
                                          BY EMA COORDINATOR.

0620 PM    WEST FRANKFORT            IL   WIND DAMAGE
07/03/01   FRANKLIN                       -FEW TREES AND POWERLINES
                                          DOWN ON HIGHWAY 37 SOUTH
                                          -ONE TREE FELL ON SIDE OF
                                          HOUSE IN TOWN
                                          -ONE TREE FELL ON CAR.
                                          REPORTED BY SPOTTER.

DLL
Local storm report, Jul 3, 9:25 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
925 PM CDT TUE JUL 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 PM    CARBONDALE                IL   FLASH FLOODS
07/03/01   JACKSON                        HIGH WATER REPORTED ON
                                          SUNSET DRIVE AND KENT ROAD
                                          IN CARBONDALE REPORTED BY
                                          JACKSON COUNTY EMA

DLL
Local storm report, Jul 3, 9:41 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
941 PM CDT TUE JUL 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0715 PM    3 E CARBONDALE            IL   WIND DAMAGE
07/03/01   JACKSON                        5 TREES DOWN ON OLD ROUTE
                                          13 IN EASTERN JACKSON
                                          COUNTY. REPORTED B5Y EOC.

DLL
Local storm report, Jul 3, 10:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
1012 PM CDT TUE JUL 3 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1000 PM    CARBONDALE                IL   URBAN FLOODING
07/03/01   JACKSON                        RUNNING WATER OVER SEVERAL
                                          ROADS. S ILLINOIS ROAD
                                          CLOSED BY LANW ENFORCEMENT.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT

KS

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.